Scholion.ai

Estimating time-specific survival and reporting rates for adult birds from band returns

G. A. F. SEBER

Biometrika · 1970 · Volume 57 · Issue 2

DOI: 10.1093/biomet/57.2.313

Abstract

SUMMARY A probability model consisting of a product of multinomial distributions is derived for a bird banding experiment in which a new batch of banded birds is released at the beginning of each year and the bands from the dead birds are returned by observers in subsequent years. The survival and reporting probabilities are assumed to vary from year to year and maximum likelihood estimates of these probabilities together with their asymptotic variances are derived. A goodness of fit test of the model is outlined and this study concludes with a worked example.

Enable JavaScript for citation tools and additional paper interactions.